Decrease VL, Decrease CD4
Mar 16, 2008
I've been hiv+ since 1 year ago and I dont take any meds. 4 months ago my VL was 106.000 and cd4 306 19%. The new test are 19,500 vl and 250 18% cd4. My doctor wants to medicate me. Im not sure. What does it mean that the VL decreased so much and my cd4 too? What do you think? Thanks
Response from Dr. Holodniy
I agree with your doctor. You need to start HIV medications. Your CD4 count and percent are the important numbers here. A normal CD4 count/percent in people without HIV infection is 500-1500 and 30-50%. You have lost about half your CD4 cells. There can be variability in the viral load result. The viral load can vary up to three times up or down, and can be affected by having other ongoing infections, immunizations, etc, particularly in those not on HIV treatment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When Will A Woman Find Out She Has Gonorrhea?
- What Should You Do If You Think You Have Herpes On Lip?
- Can Vaginitis Cause Chills?
- Risk Using No Condom When One Partner Has Herpes But Not On An Outbreak
- Topical Antifungal For Angular Chelitis
- What Are The Chances Of Getting Genital Herpes While Using A Condom?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.